Radiation therapy is the modality of treatment in cancer. A high dose of radiation kills the cancer cells or affects their development by attacking the DNA of the cells. External beam radiation and internal beam radiation are two types of radiation. Fatigue, skin changes, dry mouth, etc., are some of the side effects of radiation therapy.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Can T-wave inversion result from radiation therapy?
Query: Hi doctor, The patient is a 65 year old, hypertensive and diabetic female with T-wave inversion V1 to V6 on ECG. ECHO and TMT have done to evaluate further, which was reported to be normal. The patient is on Metformin XR and Tazloc-H. The patient is asymptomatic. Six months back, ECG did not show t... Read Full »
Answer: Hi, Welcome to icliniq.com. Global T-wave inversion carries a very little significance (attachment removed to protect patient identity). I would suggest repeating the ECG (electrocardiogram) again in six months if the patient is asymptomatic. If otherwise, you can get a CT coronary angiography to ... Read Full »
I am a 72-year-old male diagnosed with follicular non-Hodgkin lymphoma and was advised radiation therapy. When should I undergo radiation therapy?
Query: Hello doctor, I am a 72-year-old male diagnosed with follicular non-Hodgkin lymphoma (NHL) about ten months ago. My oncologist has kept me on wait and watch. My blood work has been good, so every three months, I go back for the blood test. Do you agree this is a proper step to take? Also, I have be... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. I have gone through the detailed history you have given. PSA (prostate-specific antigen) level of 5 ng/ml and increasing after that is a strong indication of prostate cancer at your age. Do you have your prostate ultrasound report? I wa... Read Full »
Please suggest treatment for radiation enteritis.
Query: Hello doctor, After receiving 10 radiations, my father has developed enteritis and his abdomen is swollen. Antibiotics and IV treatment are being carried out. I need further advise here. Read Full »
Answer: Hi, Welcome to icliniq.com. I understand your concern. Radiation enteritis is a very common side effect of radiation therapy. I need to know the following: How was this diagnosis made? What medications is he taking? Also, mention the part of the body he received radiotherapy and do provide the... Read Full »
What are the risks of stopping radiotherapy halfway?
Query: Hi doctor, I had a tumor in the uterus, and I was admitted to the hospital last month, and successfully uterus, fallopian tube, lymph nodes were removed. The biopsy report came after a week. It says a tumor involving more than 50% of the myometrium's thickness, lymphovascular space invasion presen... Read Full »
Answer: Hi, Welcome to icliniq.com. I am sorry for your predicament. It is indeed difficult time due to pandemic. Ideally there should not be any gaps in the treatment, since gap results in increased chances of disease recurrence. I would advise to continue the treatment, however considering the pandemic, t... Read Full »
What are the chances of cancer recurring after six months of operation?
Query: Hello doctor, My brother-in-law underwent an operation on the right side of the CA tongue, followed by radiation and chemotherapy six months ago. For the last two weeks, he has had pain on the left side of the tongue, and we consulted the doctor again. The doctor said there was no possibility of fur... Read Full »
Dr. J. Mariano Anto Bruno Mascarenhas
Answer: Hi, Welcome to icliniq.com. I understand that your brother-in-law has undergone treatment for tongue cancer. I would like to point out a few things: Radiation so soon after previous radiation therapy is not advisable. The doctor's opinion is correct. This looks like a very aggressive tumor. We... Read Full »
Does radiation therapy increase the risk of melanoma?
Query: Hi doctor, 21 years ago, my friend had radiation therapy for a very small breast cancer. In the recent years, breast areola becomes dry. Biopsies revealed no cancer. She was followed closely by an oncologist and a dermatologist with number of tests. Recently, a mole appeared in the areola region. Th... Read Full »
Answer: Hi, Welcome to icliniq.com. Post radiation therapy, the skin does suffer a burnt both immediate as well as on a long term. Dryness, itching leading to oozing and crusting are very common complaints after radiotherapy and can start as late as 15 to 20 years too after the treatment. Radiation ther... Read Full »
How to treat diarrhea following radiation therapy and chemotherapy?
Query: Hi doctor, I just finished with radiation therapy and chemotherapy. Now, I feel bloated and nauseated. Also, I am having bad diarrhea. What should I do? Read Full »
Answer: Welcome to icliniq.com. First of all no need to worry. As you have received chemotherapy (Cisplatin) as concurrent therapy, which is the main cause of gastrointestinal tract symptoms. I suggest tablet Ondansetron 8 mg thrice daily and also Pantoprazole 40 mg once daily. If only diarrhea without f... Read Full »
Why has my mother's skin turned black after undergoing radiation therapy?
Query: Hello doctor, My mother is 55 years old. She was diagnosed with right breast carcinoma around 1.5 years back. She was treated with eight sessions of chemotherapy and then, surgery (mastectomy) and again, 25 sessions of radiation therapy. She got the last dose of radiation therapy around four months ... Read Full »
Answer: Hi, Welcome to icliniq.com. I understand your concern. This is due to the radiation therapy. It will take some time for the lesions to heal.Daily dressing and pain reliever will help. As her immunity is low because of the radiation, dressing of the wound is essential as chance of infection is high. ... Read Full »
I had my radiation therapy three months ago and have less saliva formation in my mouth. When will it resolve?
Query: Hello doctor,I had my radiation treatment three months ago with 60 Gy on 3D-CRT, and I have less saliva formation in my mouth. I am concerned about when it will go away. Kindly help. Read Full »
Answer: Hello, Welcome to icliniq.com. I read your query and can understand your concern. From your reports (attachments removed to protect the patient's identity), I can make out you had oral cavity surgery followed by postoperative radiation therapy. In such a scenario, due to radiation therapy affecti... Read Full »
Can my 75-year-old mother with a previous radicular mastectomy for stage 2B cancer undergo radiation therapy?
Query: Hi doctor, My mum, who is 75- years- old, recently had a modified radical mastectomy for stage 2B invasive carcinoma (tumor size 3x3, two nodes of 19 dissected had metastasis). Her biopsy result says that NHS-grade 3 and positive lymph vascular and perineural invasion, the skin and areola and nipple... Read Full »
Answer: Hi, Welcome to icliniq.com. A summary of the patient's diagnosis, cancer stage T2, n1 (tumor 2, node 1), Grade 3, Er pr positive (estrogen and progesterone receptor testing), Lvi pni (lymphovascular and perineural invasion) positive. She is 75 years old with cardiac Comorbidity. I would suggest ra... Read Full »